MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210423
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy procedure, when the accu-pass package was opened, the dial was stuck from the beginning, therefore, the suture could not be rolled out.The procedure was completed with a backup device with no patient injury.A delay of 20 minutes was reported and no other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: part of the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection revealed the device was returned outside of original packaging.The monofilament wasn't returned with the device.No visible damage to the device.A functional evaluation revealed the wheels of the device functioned as expected.The complaint was not confirmed and the root cause could not be determined as the condition in which the device was received did not allow for evaluation of the reported complaint.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11944955
Report Number1219602-2021-01291
Device Sequence Number11822847
Product Code LXH
UDI-Device Identifier03596010534446
UDI-Public03596010534446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model Number7210423
Device Catalogue Number7210423
Device Lot Number2057176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1